Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

July 28, 2016Saint Clair County, Illinois

NWS St. Louis, MO issued this special weather statement at Jul 28, 2016, 1:19 AM CDT for Saint Clair County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 1:19 AM CDT (06:19 UTC)
Expired
Jul 28, 2016, 2:15 AM CDT
In force
56 min
Issued by
NWS St. Louis, MO

County Saint Clair County, IL

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS83 KLSX 280619
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CDT THU JUL 28 2016
 
ILZ101-280715-
ST. CLAIR IL-
119 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY
UNTIL 215 AM CDT...

AT 119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALORTON...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...O'FALLON...EAST ST. LOUIS...COLLINSVILLE...
FAIRVIEW HEIGHTS...CAHOKIA...SWANSEA...SHILOH...CENTREVILLE...
CASEYVILLE...WASHINGTON PARK...MADISON...FAIRMONT CITY...
ALORTON AND SAUGET.

THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 14.
 
LAT...LON 3845 9003 3857 9022 3866 9014 3866 8997
      3863 8988
TIME...MOT...LOC 0619Z 300DEG 10KT 3860 9011 

$$

KANOFSKY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:43 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 27, 11:43 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1143 PM CDT WED JUL 27 2016

.UPDATE...
Issued at 924 PM CDT Wed Jul 27 2016

Isolated-scattered thunderstorms are currently affecting portions
of northeast Missouri and west-central Illinois as of 0200 UTC. In
addition...a more organized region of rain and embedded storms is
just clipping portions of SE MO. Much like last night...anticipate
a weakening and lessening in coverage of current activity. Next
disturbance currently near the SD/NE border may help initiate more
activity late tonight and early on Thursday...particularly for
northern sections of the CWFA.

Gosselin

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 337 PM CDT Wed Jul 27 2016

Scattered thunderstorms will continue into the evening, particularly
along and south of I-70 where the low level convergence will be the
strongest nearest the quasi-stationary front currently over southern
Illinois and southeast Missouri.  This front will lift northward
into the area tonight which will keep at least a slight chance of
showers and thunderstorms going through the night, particularly as a
weak vort moves into the area from the northwest.  Lows tonight will
likely fall be in the lower to mid 70s which is close to MOS lows.

Britt

.LONG TERM...  (Thursday through Next Wednesday)
Issued at 337 PM CDT Wed Jul 27 2016

(Thursday and Friday)

NAM and GFS are in good agreement that a mean upper trough will set
up over the Midwest late this week into the weekend. A series of
vort maxes will move through the area which will help generate
scattered thunderstorm development which will be most likely
during daytime heating. Spatial distribution of thunderstorms will
also be favored along the wavy frontal boundary which is currently
just south of the area, but which will likely lift north tonight
into early Thursday before it will move back southward as a cold
front tomorrow afternoon. The front will once again be stalled
over Missouri and Illinois by Friday.

Temperatures during this period will be at or just below normal with
the front nearby.  Forecast soundings are showing mixing up to the
850-800mb layer with values of 15-17C.

(Saturday through Wednesday)

The global models are in generally good agreement that the upper
trough across the center of the CONUS over the weekend will move
eastward and off the East Coast by the middle of next week.  This
will allow yet another large and very warm upper high to spread
northeastward from the Desert Southwest into the central CONUS by
the middle of next week. It still looks like the quasi-stationary
front will remain over the area through the weekend into early
next before the front lifts northeast of the area once the upper
high builds eastward. Temperatures will gradually warm through the
period, going from below normal temperatures to above normal
temperatures as the upper trough moves off and the highs builds
in.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1132 PM CDT Wed Jul 27 2016

Isolated showers and thunderstorms may affect the terminals
tonight and into the day on Thursday. Low coverage and fairly
nebulous forcing makes pinning down if and when storms may affect
the terminals difficult to say the least...particuarly looking out
more than a few hours. Did add a VCTS group in for early in the
period. Continued mention of fog at KCOU and KUIN but with higher
cloud cover than previously forecast...do not have in for the
metro TAFs. Weak frontal wave will move through the area on
Thursday with a continued chance of showers/storms. Behind
this...should be slightly lesser chances of rain along with winds
becoming northwesterly.

SPECIFICS FOR KSTL:

Added a VCTS group due to isolated storms firing near the
terminal. Possibility exists pretty much through most of the TAF
period of convection affecting terminal. Heavier thundershowers
if they hit the terminal could bring brief periods of IFR visbys.
Outside of this possibility...site is expected to remain VFR along
with light/variable winds. Northwest winds are likely by late
Thursday behind a weak sfc low.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 27, 3:45 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
345 PM CDT WED JUL 27 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 PM CDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

In the hours before

Special weather statement, Jul 28, 1:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 AM CDT THU JUL 28 2016

ILZ101-280715-
ST. CLAIR IL-
119 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR COUNTY
UNTIL 215 AM CDT...

AT 119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALORTON...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...O'FALLON...EAST ST. LOUIS...COLLINSVILLE...
FAIRVIEW HEIGHTS...CAHOKIA...SWANSEA...SHILOH...CENTREVILLE...
CASEYVILLE...WASHINGTON PARK...MADISON...FAIRMONT CITY...
ALORTON AND SAUGET.

THIS INCLUDES INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 9 AND 14.

LAT...LON 3845 9003 3857 9022 3866 9014 3866 8997
      3863 8988
TIME...MOT...LOC 0619Z 300DEG 10KT 3860 9011

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:34 AM CDTSpecial Weather StatementLSXAdams, Brown56 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.